Alert archive / California / Wind Advisories in 2005

Wind Advisory 1, NWS Medford, OR

October 14, 2005Siskiyou County, California

NWS Medford, OR issued this wind advisory at Oct 14, 2005, 3:25 AM PDT for Siskiyou County, California. It took effect at Oct 14, 2005, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2005, 3:25 AM PDT (10:25 UTC)
In effect from
Oct 14, 2005, 11:00 AM PDT
Expired
Oct 14, 2005, 8:03 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2005-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2005-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 141025
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
325 AM PDT FRI OCT 14 2005

CAZ081-141830-
/X.NEW.KMFR.WI.Y.0001.051014T1800Z-051015T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
325 AM PDT FRI OCT 14 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO SOUTHEAST
WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS OF 50 MPH
POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND DECREASE AFTER THE
FRONT MOVES EAST THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MS
6 follow-up statements
000 
WWUS76 KMFR 141647
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
947 AM PDT FRI OCT 14 2005

CAZ081-150100-
/X.CON.KMFR.WI.Y.0001.051014T1800Z-051015T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
947 AM PDT FRI OCT 14 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD OREGON HAS ISSUED A WIND
ADVISORY WHICH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO
SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH
GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND
DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 141701 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
959 AM PDT FRI OCT 14 2005

CAZ081-150115-
/X.COR.KMFR.WI.Y.0001.051014T1800Z-051015T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
959 AM PDT FRI OCT 14 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD OREGON HAS ISSUED A WIND
ADVISORY FOR THE SHASTA VALLEY WHICH REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING.

A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO
SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH
GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND
DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 150044
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
544 PM PDT FRI OCT 14 2005

CAZ081-150300-
/X.CON.KMFR.WI.Y.0001.000000T0000Z-051015T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
544 PM PDT FRI OCT 14 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO
SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH
GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND
DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 150303
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
803 PM PDT FRI OCT 14 2005


CAZ081-150415-
/X.CAN.KMFR.WI.Y.0001.000000T0000Z-051015T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
803 PM PDT FRI OCT 14 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SHASTA VALLEY. EXPECT SOUTH WINDS OF 10 TO 20 MPH THE
REST OF THE NIGHT.
 

$$
000 
WWUS76 KMFR 311927
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1127 AM PST SAT DEC 31 2005

ORZ021-022-010330-
/O.UPG.KMFR.HW.A.0001.060101T1200Z-060102T0600Z/
/O.NEW.KMFR.HW.W.0001.060101T1200Z-060102T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1127 AM PST SAT DEC 31 2005

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY FOR THE
SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A STRONG COLD FRONT WILL APPROACH THE COAST EARLY SUNDAY
MORNING AND WILL BRING STRONG WINDS TO THE COAST EARLY SUNDAY
MORNING THROUGH SUNDAY AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH
WITH GUSTS UP TO 70 MPH ALONG THE COAST ARE ANTICIPATED. THE
STRONGEST WINDS WILL OCCUR AT THE HAEDLANDS AND ALONG OTHER
EXPOSTED HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-010330-
/O.NEW.KMFR.WI.Y.0001.060101T1800Z-060102T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1127 AM PST SAT DEC 31 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY FOR
THE SHASTA VALLEY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST SUNDAY
AND PRODUCE STRONG WINDS OVER THE AREA LATE SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN
EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH SUNDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 312318
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PST SAT DEC 31 2005

ORZ021-022-010730-
/O.CON.KMFR.HW.W.0001.060101T1200Z-060102T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
318 PM PST SAT DEC 31 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY FOR THE
SOUTHERN OREGON COAST.

A STRONG COLD FRONT WILL APPROACH THE COAST EARLY SUNDAY MORNING
AND WILL BRING STRONG WINDS TO THE COAST EARLY SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS
UP TO 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST WINDS
WILL OCCUR AT THE HEADLANDS AND ALONG OTHER EXPOSTED HIGHER
TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-010730-
/O.CON.KMFR.WI.Y.0001.060101T1800Z-060102T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
318 PM PST SAT DEC 31 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY...WHICH IS IN
EFFECT FROM 10 AM TO 4 PM PST SUNDAY FOR THE SHASTA VALLEY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST SUNDAY
AND PRODUCE STRONG WINDS OVER THE AREA LATE SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR
WEED CAN EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
THROUGH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:46 AM PDT, 39 minutes earlier.

Area forecast discussion, Oct 14, 2:46 AM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
246 AM PDT FRI OCT 14 2005

.SHORT TERM...THIS AFTERNOON A STRONG UPPER TROUGH AND COLD FRONT
WILL MOVE INTO THE AREA. SOUTH WINDS WILL INCREASE IN THE AFTERNOON
AHEAD OF THIS SYSTEM BRINGING BREEZY CONDITIONS TO THE FORECAST AREA.
WINDY CONDITIONS ARE FORECAST FOR THE COASTAL HEADLANDS...SHASTA
VALLEY...AND AREAS EAST OF THE CASCADES...GUSTS OF 35 TO 40 MPH
ARE POSSIBLE IN THESE AREAS. RAIN WILL DEVELOP ALONG THE SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST THIS AFTERNOON AND WILL SPREAD
INLAND DURING THE EVENING HOURS AND OVERNIGHT. SNOW LEVELS ARE
FORECAST TO LOWER OVERNIGHT FROM 10000 FEET TO APPROXIMATELY 5000 TO
5500 FEET...THIS WILL ALLOW SNOWFALL OVER THE HIGHER ELEVATIONS OF
THE CASCADES AND SISKIYOUS WITH UP TO 6 INCHES OF SNOW POSSIBLE.

BY EARLY SATURDAY THE GFS AND NAM MODELS ARE INDICATING RELATIVELY
COLD AIR ALOFT OVER NORTHERN CALIFORNIA AND SOUTHWESTERN OREGON...
CURRENTLY IT DOES NOT LOOK LIKE CONDITIONS WILL BE UNSTABLE ENOUGH
FOR THUNDERSTORMS THOUGH. SATURDAY...AS THE UPPER TROUGH MOVES
SOUTHEAST OVER THE CALIFORNIA AND NEVADA AREA...SHOWERS WILL TAPER
OFF OVER THE FORECAST AREA AND WE WILL SEE COOL TEMPERATURES. A WEAK
RIDGE BUILDS BACK IN SUNDAY ALLOWING FOR FAIR AND MILD CONDITIONS
THAT WILL CONTINUE THROUGH MID WEEK. WESTERLY FLOW PREVAILS OVER THE
REGION THROUGH WEDNESDAY WITH ONLY A WEAK DISTURBANCE PASSING NORTH
OF THE FORECAST AREA ON TUESDAY. THEN BY LATE WEDNESDAY...THE GFS
INDICATES AN UPPER SHORTWAVE TROUGH AND SURFACE FRONT APPROACHING THE
OREGON COAST BRINGING A SLIGHT CHANCE OF RAIN TO THE WEST SIDE
WEDNESDAY AND THURSDAY.

.AVIATION...A STRONG FRONT IS APPROACHING THE OREGON AND
CALIFORNIA COAST TODAY. THIS MORNING...EXPECT ISOLATED MVFR/IFR ALONG
THE COAST IN PATCHY FOG AND LOW CEILINGS THROUGH 16Z WITH AREAS OF
MVFR/IFR IN LOW CIGS AND LIGHT RAIN DEVELOPING AFTER 16Z. RAIN
SHOWERS WILL SPREAD INLAND DURING THE LATE AFTERNOON AND EVENING
HOURS. SOUTHERLY LOW-LEVEL WINDS OF 15-25 KTS WITH GUSTS UP TO 40 KTS
WILL DEVELOP AFTER 18Z AND CONTINUE THROUGH THE EVENING.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE TO THE OR/CA BORDER 0-60 NM.
     GALE WARNING THIS AFTERNOON THROUGH THIS EVENING FLORENCE
     TO OR/CA BORDER 0-20 NM.
     HIGH SURF ADVISORY SATURDAY.
CA...SMALL CRAFT ADVISORY OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     GALE WARNING THIS AFTERNOON THROUGH THIS EVENING OR/CA
     BORDER TO PT ST GEORGE 0-60 NM.
     HIGH SURF ADVISORY SATURDAY.
&&

CC

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Oct 13, 6:18 AM PDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
618 AM PDT THU OCT 13 2005

CAZ080>085-ORZ021>031-141330-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL DOUGLAS COUNTY-
CENTRAL SISKIYOU COUNTY-CURRY COUNTY COAST-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-KLAMATH BASIN-
MODOC COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL OREGON COAST-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
618 AM PDT THU OCT 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SPECIAL WEATHER STATEMENT FOR FRIDAY EVENING THROUGH SATURDAY.
SEE PDXSPSMFR FOR DETAILS.

HESS

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.